Texas, 2007Heavy Rain in Texas, September 1, 2007
September 1, 2007 · NWS BRO · 1 event in 1 county or zone
Rainfall was widespread over Deep South Texas during the first part of the month as an upper level low pressure system meandered over Central Texas. 55 inches of rainfall for the month of September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was widespread over Deep South Texas during the first part of the month as an upper level low pressure system meandered over Central Texas. Port Mansfield recorded 5.55 inches of rainfall for the month of September. This brought the yearly rainfall total to 43.03 inches, setting a new yearly rainfall record since recording began in 1958. Rains which fell over the Falcon and Amistad Reservoirs increased storage levels. September 1 pea size hail was reported near Falfurrias, 2.5 inches of rain fell in Sheryland and 2 inches was reported in south Weslaco on September 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 1, 6:30 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 1, 6:30 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED FORMATTING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT SAT SEP 1 2007
.DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING INTO THE RIO GRANDE
VALLEY WILL CONTINUE PRODUCING LIGHT TO MODERATE EAST TO SOUTHEAST
WINDS OVER THE CWA THROUGH NEXT WEEK. THE WINDS WILL BECOME LIGHT
AND VARIABLE TO CALM DURING THE OVERNIGHT PERIODS THROUGH THE MIDDLE
OF NEXT WEEK. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WEST
TEXAS AND NORTH MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND
ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE
VALLEY AT TIMES FOR THE NEXT FEW DAYS. THE CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS WILL DECREASE OVER DEEP SOUTH TEXAS BY
TUESDAY. A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL
PREVAIL ACROSS THE CWA TUESDAY THROUGH NEXT WEEKEND. TEMPERATURES
WILL CONTINUE AT NEAR NORMAL VALUES THROUGH THE MIDDLE OF NEXT WEEK.
THE CURRENT FORECAST PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE
ANTICIPATED AT THIS TIME.
&&
.MARINE...BUOY 42020 REPORTED LIGHT SE WINDS AND ONE FOOT SEAS EARLY
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THE NEXT FEW DAYS AS ABUNDANT TROPICAL MOISTURE REMAINS ACROSS THE
REGION AND DYNAMICS ALOFT REMAIN WEAK. SURFACE HIGH PRESSURE WILL
REMAIN IN CONTROL LOCALLY...BUT LOW PRESSURE DEVELOPING IN THE
SOUTHERN HIGH PLAINS AROUND MID WEEK WILL HELP TIGHTEN THE PRESSURE
GRADIENT WHICH WILL CAUSE A SLIGHT INCREASE IN WINDS AND SEAS BY
WEDNESDAY. ADVISORIES ARE NOT EXPECTED. NO BIG CHANGES WILL BE
NEEDED FOR THE EVENING UPDATE OF THE LOWER TEXAS COASTAL WATERS
FORECAST.
&&
.AVIATION...FLYING CONDITIONS ARE SLOWLY IMPROVING THIS EVENING
AFTER ANOTHER ROUND OF AFTERNOON CONVECTION. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON IN THE SHORT TERM...
WITH THE HEAVIER ACTIVITY PRODUCING LOWER...MVFR TO IFR...CIGS AND
VSBYS. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL BE A
THREAT TO GROUND AVIATION AS WELL. ALTHOUGH A WELL BEHAVED SEA
BREEZE WOULD LIMIT THE THREAT TO ONE OR TWO HOURS IN THE
AFTERNOON...ABUNDANT TROPICAL MOISTURE AND WEAK WINDS ALOFT ARE
ALLOWING THUNDERSTORM ACTIVITY TO OCCUR OVER A MUCH LARGER AREA AND
TO LAST INTO THE EARLY EVENING EACH DAY. THUS...AVIATION DELAYS ARE
POSSIBLE FOR AIRPORTS EXPERIENCING LOCAL THUNDERSTORM ACTIVITY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS....63
MARINE/AVIATION...54
MESOSCALE.......VEGA
Hazardous weather outlook, Sep 1, 4:48 AM CST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
548 AM CDT SAT SEP 1 2007
TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
548 AM CDT SAT SEP 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP LATER THIS MORNING AND PERSIST INTO THE AFTERNOON.
THUNDERSTORMS SHOULD DEVELOP OVER THE LOWER AND MIDDLE RIO GRANDE
VALLEY FIRST WITH THE UPPER VALLEY AND WESTERN AREAS OF DEEP SOUTH
TEXAS SEEING RAIN LATER IN THE AFTERNOON AND POSSIBLY LINGER INTO
THE EVENING HOURS. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL
WITH RAIN AMOUNTS OF UP TO 2 INCHES IN AN HOURS TIME. THIS HEAVY
RAINFALL POTENTIAL IS THE RESULT OF WEAK STEERING CURRENTS THAT
SHOULD ALLOW STORMS THAT FORM...TO MOVE SLOW WITH A GENERAL SOUTH
TO WEST MOTION. MINOR FLOODING OF LOW LYING AREAS AND SMALL STREAMS
AND PONDING OF WATER ON ROADWAYS AND HIGHWAYS CAN BE EXPECTED
WHERE THE HEAVIEST RAIN OCCURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES SUNDAY AND
MONDAY WITH REDEVELOPMENT OF THUNDERSTORMS LIKELY. STORMS WILL BE
SLOW MOVING WITH STEERING CURRENTS TO REMAIN WEAK. THERE IS A
POSSIBILITY OF A FLASH FLOOD WATCH BEING ISSUED FOR SUNDAY AND OR
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IF ANY
FLOODING IS OBSERVED PLEASE REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.
In the hours before
Special weather statement, Sep 1, 3:42 PM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 PM CDT SAT SEP 1 2007
TXZ253-012245-
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
442 PM CDT SAT SEP 1 2007
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM IN MEXICO 10 MILES SOUTH OF
WESLACO. THIS STORM WAS MOVING SLOWLY NORTH OR NORTHWEST AND IF
IT HOLDS TOGETHER IT COULD BE NEAR WESLACO...MCALLEN OR HIDALGO IN
THE NEXT HOUR. THE MAIN THREATS WILL BE STRONG GUSTY WINDS TO 40
MPH...CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND PEA SIZED
HAIL. BRIEF FUNNEL CLOUDS MAY BE ALSO OBSERVED BUT SHOULD BE SHORT
LIVED.
54
Local storm report, Sep 1, 7:39 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 PM CDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 S FALFURRIAS 27.21N 98.14W
09/01/2007 E0.25 INCH BROOKS TX PUBLIC
REPORT OF BRIEF HAIL FROM THUNDERSTORM RELAYED VIA BROOKS
COUNTY SHERIFF.
&&
BMILLERHeavy Rain, Brooks
- When
- September 1, 7:39 PM CST to 8:39 PM CST
- Where
- Brooks County, Falfurrias
- Reported by
- Law Enforcement
- Coordinates
- 27.230, -98.150
The Brooks County Sheriffs office reported a thunderstorm produced rainfall and quarter size hail for a brief period of time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54231.